advertisement

Arthritis

Question
Posted by: Elsabe | 2019/08/26

Q.

I have RA.

I was diagnosed with Rheumatoid arthritis 3 years ago and is under specialist treatment. I am 59 years old, female. I am on Methotrexate and other meds (coxleon, ultraset, arava,etc). Visited new Rheumatologist as previous specialist relocated. During examination, determined inflammation is bad in knees. Therefore injections into it. Was not told to rest joints for day or two, so I drove back after appointment (90 minutes in peak traffic), and next day, bit busy. Then came excrutiating pain. Rheumatologist is on leave. Went to GP after a week of pain and struggle to walk. He gave voltaren injection and prescribed another anti inflammatory for 2 weeks and cortisone tablets (strated with 6 tablets for 5 days, now on 4 tablets for 3 days, etc). There is improvement, BUT knees are extremely painful when I move, and even just sitting. Different pain than before injection...more sharp pains shooting through knee, and knee feels less stable when walking. I need to know WHY this is continuing, why is it worse than before injections, and WHAT can I do to improve it PLEASE. I really need to get this to improve as I struggle to move around. Thank you

Expert's Reply

A.

Arthritis expert
- 2019/08/29

The most likely explanation is that your pain was due to bursitis around the knee and not inflammation within the knee joint.

It is also possible that you now have an infection in the knee but this seems less likely.
If it is a bursitis, you may need an injection outside the knee joint, in the soft tissue.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.